MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24628
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 75% stenosed target lesion was located in left cephalic vein.A 6.00mm/2.0cm/50cm peripheral cutting balloon was selected for use.During procedure, at inflation, it was noted that the balloon ruptured below nominal pressure a 6 atmosphere in less 10 seconds.There were no bend in the vessel.The device was removed from the patient body difficulty through the sheath that was placed initially arteriovenous (av) fistula vein.The procedure was completed with another of same bsc balloon device.No patient injury or complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination identified that there was blood in the balloon material which suggests that there is a leak in the device.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from two balloon pinholes, one was detected approximately 6mm proximal of the proximal edge of the distal markerband and the other pinhole was detected at the distal edge of the proximal markerband.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed that approximately 1mm of one of the cutting blades is slightly lifted from the balloon material at the proximal end.No other damage or issues were noted with the blades that could have contributed to the complaint incident.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination identified no issues with the shaft which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8880858
Report Number2134265-2019-09552
Device Sequence Number10826447
Product Code PNO
UDI-Device Identifier08714729813736
UDI-Public08714729813736
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model Number24628
Device Catalogue Number24628
Device Lot Number0023268445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR